Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 371, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 24, 2015, 2:56 PM EST for Macon County, Taylor County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 2:56 PM EST (19:56 UTC)
- Expired
- Dec 24, 2015, 3:19 PM EST
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS52 KFFC 241956
SVRFFC
GAC193-269-242045-
/O.NEW.KFFC.SV.W.0371.151224T1956Z-151224T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA...
NORTHERN MACON COUNTY IN WEST CENTRAL GEORGIA...
* UNTIL 345 PM EST
* AT 256 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR IDEAL...OR 7
MILES SOUTH OF BUTLER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUTLER...MARSHALLVILLE...REYNOLDS...IDEAL...RUPERT...POTTERVILLE...
GARDEN VALLEY...HICKS AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3237 8425 3237 8428 3245 8436 3268 8412
3262 8407 3258 8407 3257 8405 3256 8405
3255 8402 3253 8400 3251 8402 3251 8398
3241 8391 3235 8426
TIME...MOT...LOC 1956Z 233DEG 24KT 3245 8426
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
082
WWUS52 KFFC 242019
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EST THU DEC 24 2015
GAC193-269-242028-
/O.CAN.KFFC.SV.W.0371.000000T0000Z-151224T2045Z/
TAYLOR GA-MACON GA-
319 PM EST THU DEC 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAYLOR AND NORTHERN
MACON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3237 8425 3237 8428 3245 8436 3268 8412
3262 8407 3258 8407 3257 8405 3256 8405
3255 8402 3253 8400 3251 8402 3251 8398
3241 8391 3235 8426
TIME...MOT...LOC 2017Z 233DEG 24KT 3254 8412
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 12:30 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 24, 12:30 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EST THU DEC 24 2015
.UPDATE...
EXTENDED TORNADO WATCH THROUGH NOON FOR THE SOUTHERN AND EASTERN
PORTIONS OF THE WATCH AREA. THREAT IS DIMINISHING BUT HAS NOT
COMPLETELY ENDED. BETTER RAIN CHANCES CONTINUE FROM SOUTHWEST TO
NORTHEAST CORNERS OF THE FORECAST AREA...BUT SHOULD SLOWLY SHIFT EAST
THROUGH THE REST OF THE DAY. RAINFALL REMAINS VERY HEAVY AND
PERSISTENT IN THIS BAND AND FLOODING REMAINS THE PRIMARY THREAT WITH
THESE STORMS.
20
&&
.PREV DISCUSSION... /ISSUED 647 AM EST THU DEC 24 2015/
..UPDATED DUE TO AVIATION DISCUSSION...
PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/
SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...
CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.
01
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.
41
CLIMATE...
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
&& 1954 1977
AVIATION...
18Z UPDATE...
MAINLY MVFR CONDITIONS ACROSS THE AREA THROUGH 00Z OUTSIDE OF
HEAVIER PRECIPITATION WHERE IFR OR LOWER CONDITIONS WILL PREVAIL.
IFR OR LOWER CONDITIONS DEVELOP ACROSS THE AREA BY 00Z-04Z...MVFR
CONDITIONS DEVELOPING AGAIN AFTER 14Z. PERSISTENT BAND OF SHOWERS
AND THUNDERSTORMS ACROSS THE FORECAST AREA FROM SOUTHWEST TO
NORTHEAST WILL SLOWLY LIFT NORTH THROUGH THE FORECAST PERIOD...
ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ANYWHERE IN THE FORECAST AREA. WINDS WILL BE VARIABLE
THROUGH THE PERIOD...BUT WILL FAVOR SOUTHEAST TO SOUTHWEST OUTSIDE
OF AREAS OF CONVECTION. WIND SPEEDS 3-7KT ACROSS THE AREA...WITH
10G20KT IN VICINITY OF CONVECTION.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 64 75 63 / 80 60 40 30
ATLANTA 73 65 75 64 / 80 60 40 20
BLAIRSVILLE 69 62 71 61 / 90 70 60 50
CARTERSVILLE 72 64 75 63 / 80 70 50 40
COLUMBUS 75 66 78 64 / 80 40 20 20
GAINESVILLE 69 64 72 63 / 80 70 50 40
MACON 76 64 79 62 / 80 40 10 10
ROME 73 63 75 63 / 80 70 50 40
PEACHTREE CITY 73 64 76 61 / 80 60 30 20
VIDALIA 80 65 82 64 / 80 20 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BIBB...CRAWFORD...HOUSTON...MACON...MARION...PEACH...SCHLEY...
STEWART...SUMTER...TAYLOR...TWIGGS...WEBSTER.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...20Hazardous weather outlook, Dec 24, 1:36 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 136 PM EST THU DEC 24 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 136 PM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A BAND OF HEAVY RAIN AND TRAINING THUNDERSTORMS DRAPED FROM SOUTHWEST TO NORTHEAST ACROSS GENERALLY THE INTERSTATE 85 CORRIDOR WILL CONTINUE TO BRING SOME SIGNIFICANT FLASH FLOODING POTENTIAL TO THE AREA AND GRADUALLY SHIFT NORTHWARD. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS WILL CONTINUE FROM RUNOFF AND PREVIOUSLY SATURATED SOILS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. THE SOUTHERN PORTION OF THE BAND OF SHOWERS AND STORMS HAS A GREATER CHANCE FOR SOME ISOLATED SEVERE STORMS WITH DAMAGING WINDS...SMALL HAIL...OR BRIEF TORNADOES THIS AFTERNOON AND EVENING ACROSS CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 24, 1:03 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST THU DEC 24 2015
GAZ056-058-067>071-079-081-241845-
TALBOT GA-UPSON GA-SPALDING GA-CRAWFORD GA-PIKE GA-BUTTS GA-LAMAR GA-
MONROE GA-MERIWETHER GA-
103 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...UPSON...
SOUTHEASTERN SPALDING...NORTHWESTERN CRAWFORD...PIKE...SOUTHWESTERN
BUTTS...LAMAR...MONROE AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 145
PM EST...
AT 102 PM EST...A STRONG THUNDERSTORM WAS OVER THE ROCK...OR NEAR
THOMASTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...THOMASTON...BARNESVILLE...JACKSON...FORSYTH...ZEBULON...
MANCHESTER...WOODBURY...FLOVILLA...MILNER...JENKINSBURG...MOLENA...
YATESVILLE...ORCHARD HILL...MEANSVILLE...CULLODEN...ALDORA...LINCOLN
PARK...THE ROCK AND SUNSET VILLAGE.
LAT...LON 3330 8409 3330 8407 3331 8407 3337 8397
3295 8371 3295 8373 3294 8373 3288 8384
3273 8426 3274 8429 3273 8429 3272 8434
3270 8434 3265 8448 3298 8465
TIME...MOT...LOC 1802Z 238DEG 40KT 3296 8425Special weather statement, Dec 24, 1:04 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST THU DEC 24 2015
GAZ024-025-027-035>038-047-241845-
MADISON GA-OGLETHORPE GA-OCONEE GA-BARROW GA-BANKS GA-CLARKE GA-
JACKSON GA-WALTON GA-
104 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN
OGLETHORPE...NORTHWESTERN OCONEE...BARROW...SOUTHEASTERN BANKS...
CLARKE...JACKSON AND NORTHEASTERN WALTON COUNTIES UNTIL 145 PM EST...
AT 104 PM EST...A STRONG THUNDERSTORM WAS NEAR STATHAM...OR NEAR
WINDER...MOVING NORTHEAST AT 35 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...COMMERCE...DANIELSVILLE...ATHENS...AUBURN...
STATHAM...MAYSVILLE...ARCADE...NICHOLSON...HOSCHTON...COMER...
WINTERVILLE...BOGART...BETHLEHEM...COLBERT...PENDERGRASS...ILA...
CARLTON AND CARL.
LAT...LON 3437 8339 3432 8339 3427 8334 3424 8334
3426 8330 3424 8324 3425 8324 3406 8300
3382 8366 3400 8386 3401 8385
TIME...MOT...LOC 1804Z 235DEG 29KT 3394 8365Special weather statement, Dec 24, 1:52 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EST THU DEC 24 2015
GAZ102-103-241915-
WEBSTER GA-STEWART GA-
152 PM EST THU DEC 24 2015
AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LUMPKIN...MOVING NORTHEAST AT
25 MPH.
HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...PRESTON...RICHLAND...SANFORD...WESTVILLE...BROOKLYN...
KIMBROUGH AND CHARLES.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8489
3196 8496 3223 8475 3205 8452 3192 8474
TIME...MOT...LOC 1852Z 230DEG 22KT 3195 8483Local storm report, Dec 24, 1:53 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD SHADY OAKS 33.01N 85.14W
12/24/2015 TROUP GA UTILITY COMPANY
AREA ROAD WASHED OUT. FLOODING OCCURED OVER OTHER AREA
ROADS.
&&
EVENT NUMBER FFC1500698
BAKERSpecial weather statement, Dec 24, 2:06 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST THU DEC 24 2015
GAZ080-091>093-103-241930-
WEBSTER GA-MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
206 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER...MARION...
SOUTHWESTERN MACON...SOUTHWESTERN TAYLOR AND SCHLEY COUNTIES UNTIL
230 PM EST...
AT 206 PM EST...A STRONG THUNDERSTORM WAS NEAR BUENA VISTA...MOVING
NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...ELLAVILLE...PUTNAM...CHURCH HILL...MURRAYS
CROSSROADS...DOYLE...CHARING...TAZEWELL...WALLS CROSSING...MAUK AND
DRANEVILLE.
LAT...LON 3227 8463 3257 8439 3224 8414 3223 8418
3222 8418 3216 8435 3217 8443 3213 8443
3210 8452
TIME...MOT...LOC 1906Z 236DEG 29KT 3224 8450Special weather statement, Dec 24, 2:47 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST THU DEC 24 2015
GAZ080-081-092>094-242015-
MACON GA-TAYLOR GA-SCHLEY GA-CRAWFORD GA-PEACH GA-
247 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...SOUTHERN
TAYLOR...NORTHERN SCHLEY...SOUTHERN CRAWFORD AND WESTERN PEACH
COUNTIES UNTIL 315 PM EST...
AT 247 PM EST...A STRONG THUNDERSTORM WAS NEAR IDEAL...OR 10 MILES
NORTH OF ELLAVILLE...MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARSHALLVILLE...REYNOLDS...IDEAL...RUPERT...POTTERVILLE...GARDEN
VALLEY...MURRAYS CROSSROADS...HICKS...NAKOMIS...WINCHESTER...BARTLETT
AND WHITEWATER STATE PARK.
LAT...LON 3231 8433 3243 8439 3262 8402 3236 8391
TIME...MOT...LOC 1947Z 248DEG 23KT 3239 8429The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Dec 23, 8:08 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 37 min |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Dec 23, 9:32 PM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 18 days |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 11 days |
| Dec 23, 11:26 PM EST | Areal Flood Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 12 hr |
| Dec 24, 12:35 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| Dec 24, 12:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 51 min |
| Dec 24, 1:53 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Dec 24, 2:29 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 9 days |
| Dec 24, 2:34 AM EST | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Dec 24, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 37 min |
| Dec 24, 3:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 60 min |
| Dec 24, 3:26 AM EST | Special Weather Statement | FFC | Bartow | 64 min |
| Dec 24, 3:36 AM EST | Special Weather Statement | FFC | Murray | 24 min |
| Dec 24, 3:48 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 28 min |
| Dec 24, 4:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 24, 4:14 AM EST | Special Weather Statement | FFC | Pickens | 61 min |
| Dec 24, 4:50 AM EST | Special Weather Statement | FFC | Haralson | 25 min |
| Dec 24, 5:04 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 41 min |
| Dec 24, 5:06 AM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 24 min |
| Dec 24, 5:10 AM EST | Areal Flood Warning | FFC | Gilmer, Gordon, Pickens | 6 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 53 hr |
| Dec 24, 5:35 AM EST | River Flood Warning | FFC | Gilmer, Pickens | 24 hr |
| Dec 24, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 31 min |
| Dec 24, 5:54 AM EST | Areal Flood Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 6 hr |
| Dec 24, 6:08 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Dec 24, 6:11 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:12 AM EST | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Dec 24, 6:14 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:20 AM EST | Areal Flood Warning | FFC | Floyd, Gilmer, Gordon, Murray | 6 hr |
| Dec 24, 6:37 AM EST | Special Weather Statement | FFC | Carroll | 23 min |
| Dec 24, 6:39 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 6:46 AM EST | Special Weather Statement | FFC | Forsyth | 29 min |
| Dec 24, 6:51 AM EST | Areal Flood Warning | FFC | Bartow, Floyd | 6 hr |
| Dec 24, 6:55 AM EST | Areal Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:01 AM EST | Special Weather Statement | FFC | Douglas | 29 min |
| Dec 24, 7:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall, White | 23 min |
| Dec 24, 7:09 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Dec 24, 7:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 51 min |
| Dec 24, 7:27 AM EST | Special Weather Statement | FFC | Fulton | 33 min |
| Dec 24, 7:31 AM EST | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Dec 24, 7:38 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:41 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 64 min |
| Dec 24, 7:46 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 24, 8:01 AM EST | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 6 hr |
| Dec 24, 8:08 AM EST | Areal Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Dec 24, 8:10 AM EST | Special Weather Statement | FFC | Lumpkin | 50 min |
| Dec 24, 8:11 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Dec 24, 8:19 AM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Dec 24, 8:23 AM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Dec 24, 8:25 AM EST | Special Weather Statement | FFC | Walton | 50 min |
| Dec 24, 8:38 AM EST | River Flood Warning | FFC | Polk | 24 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Fannin | 6 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Chattahoochee | 6 hr |
| Dec 24, 9:06 AM EST | Special Weather Statement | FFC | Marion | 24 min |
| Dec 24, 9:28 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 47 min |
| Dec 24, 9:36 AM EST | Areal Flood Warning | FFC | Lumpkin, Towns, Union, White | 6 hr |
| Dec 24, 9:42 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Fulton, Meriwether | 6 hr |
| Dec 24, 9:45 AM EST | River Flood Warning | FFC | Carroll | 58 hr |
| Dec 24, 9:48 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 26 hr |
| Dec 24, 9:56 AM EST | Areal Flood Warning | FFC | Cherokee, Dawson, Hall, Lumpkin, Pickens | 6 hr |
| Dec 24, 9:56 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 9:59 AM EST | River Flood Warning | FFC | Cherokee | 30 hr |
| Dec 24, 10:03 AM EST | River Flood Warning | FFC | Cobb, Douglas | 18 hr |
| Dec 24, 10:13 AM EST | Special Weather Statement | FFC | Talbot | 32 min |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Cherokee | 36 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 7 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Floyd, Gordon | 10 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 24, 10:53 AM EST | River Flood Warning | FFC | Towns | 31 hr |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Dec 24, 11:11 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Haralson | 27 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Floyd | 36 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.